Nebraska, 2011High Wind in Nebraska, February 17, 2011
February 17, 2011 · NWS CYS · 5 events in 5 counties and zones
Strong west to southwest winds developed ahead of an area low pressure which moved across the area.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong west to southwest winds developed ahead of an area low pressure which moved across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 17, 4:09 AM MST, 4 hours 1 minute earlier.
Area forecast discussion, Feb 17, 4:09 AM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
409 AM MST THU FEB 17 2011
.SHORT TERM...TODAY THROUGH SATURDAY...CURRENT OBS ACROSS
SOUTHEAST WYOMING SHOW A VIGOROUS PACIFIC COLD FRONT PUSHING
ACROSS THE REGION RESULTING IN HEAVY MOUNTAIN SNOWS AND VERY
STRONG WINDS AT THE SURFACE. HAVE HAD REPORTS OF WIND GUSTS AROUND
68 MPH IN CONVERSE AND CARBON COUNTIES EARLY THIS MORNING AS THE
FRONT IS CURRENTLY FROM JUST SOUTH OF LARAMIE EXTENDING NORTHEAST
ACROSS GOSHEN AND PLATTE COUNTIES. WILL KEEP THE HIGH WIND WARNING
OUT FOR ALL OF SOUTHEAST WYOMING THIS MORNING...EVEN THOUGH WINDS
SHOULD BEGIN TO SUBSIDE ACROSS CARBON AND ALBANY COUNTIES.
EXTENDED THE HIGH WIND WARNING FOR THE FAR EASTERN WYOMING HIGH
PLAINS ZONES INTO THIS AFTERNOON WITH MOS SHOWING THE STRONGEST
WINDS STARTING LATER THAN THE ZONES FURTHER TO THE WEST. ISSUED A
WIND ADVISORY FOR WESTERN NEBRASKA EARLIER THIS MORNING WITH GUSTY
WINDS EXPECTED...MAY NEED TO UPGRADE THIS TO A HIGH WIND WARNING
MAINLY FOR SUSTAINED WINDS...BUT DO NOT EXPECT THE HIGHER GUSTS AT
THIS TIME. OTHERWISE...WINTER WEATHER HEADLINES LOOK ON TRACK FOR
THE SNOWY RANGE AND SIERRA MADRE RANGE FOR LOCALLY HEAVY SNOWFALL
TODAY. IN THE LOWER VALLEYS OF CARBON AND ALBANY COUNTIES...EXPECT
UP TO 1 INCH OF SNOW THAT WILL LIKELY MELT QUICKLY DURING THE DAY
TODAY.
MODELS IN GOOD AGREEMENT THROUGH THE SHORT TERM...SHOWING THE
FIRST FRONT...CURRENTLY MOVING ACROSS THE AREA THIS
MORNING...PUSHING NORTHEASTWARD AS THE QUICKLY MOVING UPPER LEVEL
TROUGH PUSHES INTO THE NORTHERN PLAINS BY LATE TODAY. SOUTHWEST
FLOW ALOFT WILL CONTINUE ACROSS THE AREA THROUGH FRIDAY AS A
STRONGER STORM SYSTEM PUSHES INTO THE WEST COAST FRIDAY AND FRIDAY
NIGHT. WARMER THAN NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE
AFTER A BRIEF COOL DOWN TODAY...WITH HIGHS RETURNING TO THE 50S
OVER THE HIGH PLAINS ON FRIDAY. LOW TEMPS WILL REMAIN SEASONABLY
COOL AND GENERALLY IN THE 20S...WITH TEENS AND SINGLE DIGITS WEST
OF THE LARAMIE RANGE. DRY WEATHER IS EXPECTED WITH POP BELOW 10
PCT...EXCEPT FOR THE MOUNTAINS WHICH MAY RECEIVE SOME SNOW SHOWER
ACTIVITY AT TIMES EARLY FRIDAY MORNING AND AGAIN FRIDAY NIGHT
AHEAD OF THE NEXT STORM SYSTEM. BY SATURDAY...ALL MODELS SHOW THIS
STORM SYSTEM PUSHING ONSHORE AS A STRONG NEGATIVELY TILTED UPPER
LEVEL TROUGH MOVES INTO THE GREAT BASIN REGION. EXPECT SNOW...WITH
A MIX OF RAIN IN THE VALLEYS BELOW 7500 FEET...TO DEVELOP ALONG
AND WEST OF THE LARAMIE RANGE. WINDS ARE NOT EXPECTED TO BE MUCH
OF AN ISSUE WITH THIS STORM...AS AN ARCTIC HIGH PUSHES SOUTHWARD
INTO THE NORTHERN PLAINS RESULTING IN EAST TO SOUTHEAST WINDS
ACROSS THE AREA AS A SURFACE LOW MOVES ACROSS COLORADO AND
REDEVELOPS IN THE LEE OF THE ROCKIES. INCREASED POP ALONG AND WEST
OF THE LARAMIE RANGE SATURDAY WITH SNOWFALL LIKELY IN THE
MOUNTAINS.
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...
MODELS ARE GRADUALLY BECOMING MORE SIMILAR LATE THIS WEEKEND AND
EARLY NEXT WEEK WITH THE NEXT WIDESPREAD PRECIPITATION EVENT. AT 00Z
SUNDAY...A CLOSED UPPER LOW IS OVER OR JUST OFF THE CENTRAL CALIFORNIA
COAST. THE FEATURE IS PUSHED EAST BY THE NEXT UPSTREAM SYSTEM FAIRLY
QUICKLY AND FILLS AT IT MOVES OVER THE CENTRAL ROCKIES. THE
SHORTWAVE TROUGH IS EAST OF THE CWA MONDAY AFTERNOON. THE 00Z GFS IS
TRENDING SLOWER WHILE THE 00Z ECMWF IS TRENDING A BIT FASTER WITH
THE MOVEMENT OF THE SHORTWAVE TROUGH. A COLD FRONT MOVES ACROSS THE
CWA LATE SATURDAY AFTERNOON AND EARLY SATURDAY NIGHT. BRISK NORTH
OR NORTHEAST SURFACE WINDS AND COLDER TEMPERATURES WILL BE BEHIND THE
FRONT WITH THE COLD TEMPERATURES LINGERING THROUGH MONDAY. OVER THE
COLDER AIR...THE SHORTWAVE TROUGH AND THE CYCLONIC SIDE OF THE
ASSOCIATED 300 MB JET WILL PROVIDE SYNOPTIC LIFT FOR SATURDAY NIGHT
THROUGH SUNDAY NIGHT. THE SURFACE UPSLOPE WEAKENS MONDAY AS THE
SURFACE HIGH BUILDS OVER THE PLAINS. FOR NOW WILL INCREASE POPS
QUITE A BIT AND LOWER TEMPERATURES FOR THE CWA SATURDAY NIGHT THROUGH
SUNDAY NIGHT. ACCUMULATING SNOW IS LIKELY...WITH ADVISORY AMOUNTS
POSSIBLE IN SOME LOCATIONS...WITH 00Z MODELS POINTING TO THE NORTH
PART OF THE CWA AND THE MOUNTAINS. THE PRECIPITATION TYPE AT LEAST
INITIALLY MAY START OUT AS RAIN OVER SOME OF THE LOWER ELEVATIONS...
BUT THEN BECOME ALL SNOW SOON AFTER. THE CWA WILL BE BETWEEN WEATHER
SYSTEMS THEN FOR TUESDAY AND WEDNESDAY BEFORE THE NEXT STORM AFFECTS
THE CWA ON NEXT THURSDAY. WITH THE WESTERLY FLOW ALOFT INCREASING ON
THOSE DAYS...IT WILL BE A WINDY PERIOD IN AREAS ALONG AND WEST OF THE
LARAMIE RANGE. THE ECMWF CONTINUES TO BE SLOWER THAN THE GFS FOR THE
MID PART OF THE WEEK AND IS PREFERRED BY HPC. HOWEVER...EVEN THE 00Z
ECMWF MOVES ANOTHER SURGE OF COLDER AIR ACROSS THE CWA LATE WEDNESDAY
NIGHT AND THURSDAY. PATTERN IN MANY WAYS LOOKS SIMILAR TO THIS
WEEKENDS EVENT AND SO WILL TREND POPS UP AND TEMPERATURES DOWN.&&
.AVIATION...12Z TAF ISSUANCE...
AREAS OF MVFR OR EVEN IFR CEILINGS AND VISIBILITIES IN SNOW WILL
PERSIST OVER AND WEST OF THE LARAMIE RANGE FOR MUCH OF TODAY. THE
SNOWY RANGE WILL BE OBSCURED DURING THAT TIME. VFR CONDITIONS WILL
BE OVER THE ENTIRE CWA TONIGHT AND FRIDAY. WESTERLY SURFACE WINDS
WILL GUST AS HIGH AS 50 KNOTS TODAY IN SOUTHEAST WYOMING AND TO 40
KNOTS OVER THE NEBRASKA PANHANDLE. IFR CEILINGS AND VISIBILITIES
IN SNOW WILL RETURN TO THE CWA SATURDAY NIGHT THROUGH MONDAY
MORNING.
&&
.FIRE WEATHER...A MORE UNSETTLED WEATHER PATTERN IS EXPECTED
ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA INTO THE WEEKEND WITH
SEVERAL CHANCES OF ACCUMULATING SNOW AND LOWER ELEVATION
RAINFALL..COOL TEMPERATURES...AND BREEZY CONDITIONS EXPECTED
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. LOWER DAYTIME
HUMIDITIES AROUND 20 TO 25 PERCENT ARE POSSIBLE TODAY AND FRIDAY
BEFORE MOISTURE INCREASES OVER THE AREA THIS WEEKEND AND
HUMIDITIES TREND SIGNIFICANTLY HIGHER THROUGH EARLY NEXT WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 5 PM THURSDAY FOR WYZ112.
HIGH WIND WARNING UNTIL 11 AM THURSDAY FOR WYZ101-WYZ103-WYZ104-
WYZ105-WYZ109-WYZ110-WYZ111-WYZ113-WYZ115-WYZ116.
HIGH WIND WARNING UNTIL 5 PM THURSDAY FOR WYZ102-WYZ106-WYZ107-
WYZ108-WYZ117-WYZ118-WYZ119.
WINTER WEATHER ADVISORY UNTIL 5 PM THURSDAY FOR WYZ114.
NE...WIND ADVISORY FROM 8 AM THURSDAY TO 5 PM THURSDAY FOR NEZ002-
NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...WEILANDHazardous weather outlook, Feb 17, 5:28 AM MST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
528 AM MST THU FEB 17 2011
WYZ101-102-106>108-117>119-181230-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
528 AM MST THU FEB 17 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING...MAINLY
ALONG AND EAST OF INTERSTATE 25
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS WILL CONTINUE TODAY AS THE COLD FRONT PUSHES INTO THE
GREAT PLAINS. A HIGH WIND WARNING IS IN EFFECT THROUGH THIS
AFTERNOON FOR STRONG WIND GUSTS UP TO 65 MPH. WINDS WILL GRADUALLY
DIMINISH LATER THIS AFTERNOON THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A LOW PRESSURE SYSTEM IS FORECAST TO PUSH ACROSS THE REGION THIS
WEEKEND...RESULTING IN PERIODS OF SNOW. LIGHT TO MODERATE SNOW
ACCUMULATIONS ARE POSSIBLE LATE SATURDAY INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT ANY INFORMATION
ON STRONG WIND GUSTS IS APPRECIATED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ103>105-109>116-181230-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
528 AM MST THU FEB 17 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WYOMING...MAINLY WEST OF INTERSTATE 25
.DAY ONE...TODAY AND TONIGHT
SNOWFALL WILL CONTINUE ACROSS THE MOUNTAINS AND ADJACENT VALLEYS
NEAR THE COLORADO BORDER. UP TO 1 INCH OF SNOW IS EXPECTED IN THE
VALLEYS...WITH THE MOUNTAINS RECEIVING AN ADDITIONAL 3 TO 7 INCHES
OF SNOW THROUGH THE AFTERNOON. A WINTER WEATHER ADVISORY REMAINS
IN EFFECT FOR THE SNOW RANGE...WHILE A WINTER STORM WARNING
REMAIN IN EFFECT THE SIERRA MADRE RANGE TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A LOW PRESSURE SYSTEM IS FORECAST TO PUSH ACROSS THE REGION THIS
WEEKEND...RESULTING IN PERIODS OF SNOW. MODERATE SNOW
ACCUMULATIONS ARE POSSIBLE LATE SATURDAY INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-181230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
528 AM MST THU FEB 17 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
STRONG GUSTY WINDS ARE EXPECTED TODAY AS A COLD FRONT PUSHES ACROSS
THE AREA. A WIND ADVISORY HAS BEEN ISSUED FOR WESTERN NEBRASKA FOR
WEST TO NORTHWEST WINDS BETWEEN 25 TO 35 MPH SUSTAINED...AND GUSTS
UP TO 55 MPH. THE GUSTY WINDS ARE EXPECTED TO DIMINISH BY THIS
EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A LOW PRESSURE SYSTEM IS FORECAST TO PUSH ACROSS THE REGION THIS
WEEKEND...RESULTING IN PERIODS OF RAIN AND SNOW. LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE LATE SATURDAY INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
TT
In the hours before
Local storm report, Feb 17, 2:43 AM MST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
243 AM MST THU FEB 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
02/17/2011 M59 MPH PLATTE WY DEPT OF HIGHWAYS
WINDS WERE SUSTAINED AT 41 MPH.
&&
MWEILANDLocal storm report, Feb 17, 3:25 AM MST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
325 AM MST THU FEB 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 AM NON-TSTM WND GST TORRINGTON 42.07N 104.18W
02/17/2011 M52 MPH GOSHEN WY ASOS
0259 AM NON-TSTM WND GST LUSK 42.76N 104.45W
02/17/2011 M53 MPH NIOBRARA WY AWOS
WINDS WERE SUSTAINED AT 42 MPH.
&&
MWEILANDLocal storm report, Feb 17, 4:19 AM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
419 AM MST THU FEB 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
02/17/2011 M62 MPH PLATTE WY DEPT OF HIGHWAYS
WINDS WERE SUSTAINED AT 44 MPH.
0347 AM NON-TSTM WND GST SCOTTSBLUFF 41.87N 103.66W
02/17/2011 M52 MPH SCOTTS BLUFF NE ASOS
WINDS WERE SUSTAINED AT 32 MPH.
&&
MWEILANDLocal storm report, Feb 17, 5:51 AM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 AM MST THU FEB 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW SARATOGA 41.45N 106.81W
02/17/2011 M1.0 INCH CARBON WY LAW ENFORCEMENT
0500 AM SNOW SAGE CREEK BASIN 41.40N 107.26W
02/17/2011 E4.5 INCH CARBON WY PARK/FOREST SRVC
THIS IS A SNOTEL SITE 35 MILES SOUTH OF RAWLINS IN THE
SIERRA MADRE RANGE. ELEVATION IS 7850 FEET. SNOW WATER
EQUIVALENT WAS .3 WITH A LIQUID TO SNOW RATION OD 15 TO
1. THIS SNOWFALL FELL SINCE 10 PM.
0500 AM SNOW DIVIDE PEAK 41.30N 107.15W
02/17/2011 E7.5 INCH CARBON WY PARK/FOREST SRVC
THIS IS A SNOTEL SITE LOCATED 19 MILES WEST SOUTHWEST OF
ENCAMPMENT IN THE SIERRA MADRE RANGE. ELEVATION IS 8880
FEET. THE SNOW WATER EQUIVALENT WAS .5 AND THE LIQUID TO
SNOW RATIO WAS 15 TO 1. THIS SNOWFALL IS SINCE 10 PM.
0500 AM SNOW SANDSTONE RANGER STATIO 41.11N 107.17W
02/17/2011 E7.5 INCH CARBON WY PARK/FOREST SRVC
THIS IS A SNOTEL SITE LOCATED 17 MILES SOUTHWEST OF
ENCAMPMENT IN THE SIERRA MADRE RANGE. THE ELEVATION IS
8150 FEET. THE SNOW WATER EQUVALENT WAS .5 AND THE SNOW
TO LIQUID RATIO WAS 15 TO 1. THIS SNOWFALL WAS SINCE 10
PM.
0500 AM SNOW WEBBER SPRINGS 41.16N 106.93W
02/17/2011 E3.0 INCH CARBON WY PARK/FOREST SRVC
THIS IS A SNOTEL SITE LOCATED 5 MILES SOUTHWEST OF
ENCAMPMENT. THE ELEVATION IS 9250 FEET. THE SNOW WATER
EQUVALENT WAS .2 AND THE SNOW TO LIQUID RATIO IS 15 TO 1.
THIS SNOWFALL WAS SINCE 10 PM.
0500 AM SNOW SOUTH BRUSH CREEK 41.33N 106.50W
02/17/2011 E1.5 INCH CARBON WY PARK/FOREST SRVC
THIS IS A SNOTEL SITE LOCATED 17 MILES EAST NORTHEAST OF
RIVERSIDE. THE ELEVATION IS 8440 FEET. THE SNOW WATER
EQUVALENT WAS .1 AND THE SNOW TO LIQUID RATIO WAS 15 TO
1. THIS SNOWFALL WAS SINCE 10 PM.
0500 AM SNOW NORTH FRENCH CREEK 41.33N 106.38W
02/17/2011 E1.5 INCH CARBON WY PARK/FOREST SRVC
THIS SNOTEL SITE IS LOCATED 12 MILES WEST NORTHWEST OF
CENTENNIAL. THE ELEVATION IS 10130 FEET. THE SNOW WATER
EQUVALENT WAS .1 AND THE SNOW TO LIQUID RATIO WAS 15 TO
1. THIS SNOWFALL WAS SINCE 10 PM.
0500 AM SNOW 6 SW CENTENNIAL 41.24N 106.19W
02/17/2011 E1.5 INCH ALBANY WY PARK/FOREST SRVC
THIS IS THE CINNABAR PARK SNOTEL SITE AND IS AT AN
ELEVATION OF 9574 FEET. THE SNOW WATER EQUIVALENT WAS .1
AND THE SNOW TO LIQUID RATIO WAS 15 TO 1. THIS SNOWFALL
WAS SINCE 10 PM.
&&
MWEILANDLocal storm report, Feb 17, 8:03 AM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
803 AM MST THU FEB 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
02/17/2011 M66 MPH PLATTE WY MESONET
SUSTAINED WIND WAS 49 MPH. GUSTS OF 59 TO 60 MPH FROM 315
AM TO 355 AM.
&&
LUNDQUISTLocal storm report, Feb 17, 8:10 AM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
810 AM MST THU FEB 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM NON-TSTM WND GST 8 NE ALBIN 41.51N 104.00W
02/17/2011 M58 MPH BANNER NE MESONET
SUSTAINED WIND WAS 38 MPH.
0750 AM NON-TSTM WND GST KIMBALL 41.23N 103.66W
02/17/2011 M57 MPH KIMBALL NE AWOS
SUSTAINED WIND OF 38 MPH.
&&
LUNDQUISTHigh Wind, Kimball
- When
- February 17, 8:10 AM MST to 10:10 AM MST
- Where
- Kimball forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
The AWOS at the Kimball airport measured sustained winds in excess of 40 mph.
High Wind, Scotts Bluff
- When
- February 17, 9:49 AM MST to 12:25 PM MST
- Where
- Scotts Bluff forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- RAWS
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
RAWS near Scottsbluff measured sustained winds in excess of 40 mph.
High Wind, Cheyenne
- When
- February 17, 10:00 AM MST to 1:30 PM MST
- Where
- Cheyenne forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
UP railroad sensor near Sidney measured sustained winds in excess of 40 mph.
High Wind, Banner
- When
- February 17, 1:42 PM MST to 3:00 PM MST
- Where
- Banner forecast zone
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
USAF sensor measured sustained winds in excess of 40 mph with a peak gust of 59 mph at 17/1342 PM.
High Wind, Morrill
- When
- February 17, 2:03 PM MST
- Where
- Morrill forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.716, -103.010 (the zone’s center; the record gives no point)
NDOR sensor near Dalton measured a peak gust of 58 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Wisconsin, February 17, 20111 death · 9 injured · $20,000 · 1 event
- Winter Weather in Connecticut, February 17, 20111 death · 1 event
- Flooding in Iowa, February 17 to 26, 2011$375,000 · 7 events
- Flooding in Nebraska, February 17 to 25, 2011$14,000 · 11 events
- Blizzard and Winter Storm in Colorado, February 17, 201112 events
- Winter Storm in Montana, February 17, 201111 events
- Blizzard in North Dakota, February 17, 201111 events
- Strong Wind in South Dakota, February 17, 20111 injured · 1 event
- Dense Fog in Michigan, February 17 to 18, 20117 events
- High Surf in Hawaii, February 17, 20116 events
- Winter Storm in California, February 17 to 19, 20116 events
- Strong Wind in Illinois, February 17, 2011$5,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276870, 276866, 276868, 276867, 276869.